Need help! Depression and anxiety
I don’t know where else to go without going to a hospital. I’ve always had issues with depression and anxiety. It is tough to deal with, but I have a grasp of what it is at least. I’ve been taking 10MG of Lexapro and 1-1.5 MG of Klonopin to treat it. My psych doctor died in January and I started with a new doctor that upped my Lexapro to 20MG and put me on Buspar for anxiety.
She then decided to take me off the Klonpin. She had me go from 1-1.5 to only .5 a day a month ago and then cut me off. My anxity was already starting to increase that month, and a few days after I stopped the klonopin I faced massive panic attacks among a ton of other issues. It took some begging for help until she eventually put me on .5MG of Atavan but I don’t think it is working.
My current symptoms are this horrible brain fog that is impairing my basic functions. I forget things easily, I can’t concentrate. It feels like I’ve literally got dumber. I am clumsier. I keep almost walking into poles and today I almost got run over by a bus. I’m beyond irritable. I almost attacked a man on an elevator because of his breathing, and I’ve never had such violent thoughts before. I’ve had brief sucidical thoughts that I had to talk myself out of because I rationally know I don’t want to do that.
When I stretch my neck it hurts. It feels like my neck or back is violently ripping in two. I’m having out of body experinces. I am sitting at work and suddenly I am not sure if I am dreaming or not
I also have headaches, I’m pacing constantly. I am having muscle spasims, twitching, my hands tremble.
This is terrifying. I’ve never felt like this in my entire life and I don’t know what is going on. Is it the Buspar? The Atavan? The lack of Klonopin and should I go to the hosptial? My doctor isn’t around on the weekends. Any help will be appericated.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Please find yourself another psychiatrist. Where do you live? It is awful what is going on. I am on a combination of meds that work pretty well together. Talk to your dr. about adding a mood stabilizer. also, as the new dr. about brainfog. Go on the web and google best psychiatrists in town where you live? You must find someone who cares about you as a person.Callalily 74
@pirateking I have been on Klonopin for many years now as a part of my medical treatment of Major Depression and anxiety disorder. I am on 0.5 mg at bedtime and it’s working well. I was on Buspar twice in my lifetime and it did not work for me at all. You have a new doctor who is getting to know you. Many doctors are cautious about giving benzodiazepines like Klonopin because they are addicting. In my opinion your Klonopin was titrated too fast. I wonder why she didn’t go back to the klonopin and why increase the Lexapro if you were feeling OK. Ativan is shorter acting and maybe it’s not enough. At any rate you look to me like you are showing signs of benzo withdrawal. You need to see your doctor again and see what she can do to fix the problem. Be safe and call for help if you are in a suicidal phase.
@pirateking Just checking in. How are you doing tonight?
Today was a little better than yesterday. If it is withdrawal how long does it usually last?
Ideally I would want to get benzodiazepines out of my life.
@pirateking I went through acute withdrawal with Ativan at one time and it took a good week to get over the physical feelings….crawly skin, feeling like you want to run or just shake it off and this severe anxiety. I’m not a pharmacist so I don’t know the half lifes of addicting drugs meaning how long it stays in your system. I do believe Klonopin stays in your body longer than Ativan. Again, it would depend on the dose you were taking but it would probably take longer than Ativan. Are you still taking the Ativan? If so you should be feeling better soon. When my doctor starts a new med to substitute for another he titrates the new one up slowly and titrates the one you want to get off slowly. Then you don’t notice you changed unless you have side effects. I hope you continue to feel better. If your doctor doesn’t know these basic techniques you may want to find another one.
YES – You should also have a PCP .. and other specialists that can help ypu – a visit with a friend to the area ER seems to be in order – GOOD LUCK!
I’m so sorry to hear of your med reaction.
I am a victim of sexual abuse, along with my two sisters. It took 2 decades for The combination of therapy and meds to get me out of my anxiety disorder. I’m still prone to anxiety attacks but not often at all. I am on a 10 mg once a day dose of Lexapro. I remember years ago they doubled it for me and I felt like a zombie. I am also on and as needed 1 mg of Xanax. I barely ever use this drug. I have worked to get it out of my life as much as I can.
I consider these drugs no more or less then a diabetic taking insulin. I have a full functioning life. Very happy family, job as an executive director of a nonprofit that I really enjoy.
From my experiences I would say that the combination of doubling your Lexapro which is a f
strong dose at 20 mg and taking you off very quickly, in my opinion, of the drug your system was used to, is the reason you’re having your system reactions now.
I found a wonderful psychiatrist who worked diligently with me to find what combination was best to address the anxiety. We did and now I see him once every six months just to make sure everything is still working well. I hope, so very much, that you find a doctor like him who will listen and help you find the best combination to make you feel your best. Hope you keep us up-to-date.
So my head has cleared to the point I can think straight again but I’m still twitchy.
For the record i was taking 1.5 MG of Klonpin for 7+ years until the cutoff and switch to .5 Atavan.
Can outside stressors compound the symptoms? Things like dehydration or minor heat exhaustion?
Is there anything that could help? Diet? Exercise? I’m hoping to get my doctor on the horn tomorrow.
I wasn’t aware that the higher lexapro dose could compound things
Sounds like you’re getting good feedback here, and glad to read that you’re doing better. External things can always impact us, and dehydration is something to avoid for *anybody*, all the time. I live in a warm/hot, dry climate and drink water constantly throughout the day. If you’re thirsty, you’re already tipping too dry; eating and drinking well make a difference for me. Be well, keep us informed how you’re feeling. 🙂
You went off the Klonopin way too fast. Go to Benzos.org and look at the Dr. Heather Ashton Manual on how to withdraw from Benzos. There is also a lot of help there from people that are tapering or have tapered off Benzos. Good luck!